Uniform strong consistency of a frontier estimator using kernel regression on high order moments
ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 642-666.

We consider the high order moments estimator of the frontier of a random pair, introduced by [S. Girard, A. Guillou and G. Stupfler, J. Multivariate Anal. 116 (2013) 172-189]. In the present paper, we show that this estimator is strongly uniformly consistent on compact sets and its rate of convergence is given when the conditional cumulative distribution function belongs to the Hall class of distribution functions.

DOI : https://doi.org/10.1051/ps/2013050
Classification : 62G05,  62G20
Mots clés : frontier estimation, kernel estimation, strong uniform consistency, Hall class
@article{PS_2014__18__642_0,
     author = {Girard, St\'ephane and Guillou, Armelle and Stupfler, Gilles},
     title = {Uniform strong consistency of a frontier estimator using kernel regression on high order moments},
     journal = {ESAIM: Probability and Statistics},
     pages = {642--666},
     publisher = {EDP-Sciences},
     volume = {18},
     year = {2014},
     doi = {10.1051/ps/2013050},
     mrnumber = {3049899},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ps/2013050/}
}
Girard, Stéphane; Guillou, Armelle; Stupfler, Gilles. Uniform strong consistency of a frontier estimator using kernel regression on high order moments. ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 642-666. doi : 10.1051/ps/2013050. http://www.numdam.org/articles/10.1051/ps/2013050/

[1] M. Abramovitz and I. Stegun, Handbook of Mathematical Functions. Dover (1965).

[2] Y. Aragon, A. Daouia and C. Thomas-Agnan, Nonparametric frontier estimation: a conditional quantile-based approach. Econom. Theory 21 (2005) 358-389. | MR 2179542 | Zbl 1062.62252

[3] N.H. Bingham, C.M. Goldie and J.L. Teugels. Regular Variation. Cambridge, Cambridge University Press (1987). | MR 898871 | Zbl 0667.26003

[4] C. Cazals, J.-P. Florens and L. Simar, Nonparametric frontier estimation: a robust approach. J. Econom. 106 (2002) 1-25. | MR 1875525 | Zbl 1051.62116

[5] A. Daouia and L. Simar, Robust nonparametric estimators of monotone boundaries. J. Multivariate Anal. 96 (2005) 311-331. | MR 2204981 | Zbl 1077.62021

[6] D. Deprins, L. Simar and H. Tulkens, Measuring labor efficiency in post offices, in The Performance of Public Enterprises: Concepts and Measurements. Edited by P. Pestieau, M. Marchand and H. Tulkens. Amsterdam: North Holland (1984) 243-267.

[7] U. Einmahl and D.M. Mason, An empirical process approach to the uniform consistency of kernel-type function estimators. J. Theoret. Probab. 13 (2000) 1-37. | MR 1744994 | Zbl 0995.62042

[8] P. Embrechts, C. Klüppelberg and T. Mikosch, Modelling extremal events. Springer (1997). | MR 1458613

[9] L. Gardes and G. Stupfler, Estimation of the conditional tail-index using a smoothed local Hill estimator. Extremes 17 (2014) 45-75. | MR 3179970

[10] J. Geffroy, Sur un problème d'estimation géométrique. Publ. Inst. Statist. Univ. Paris XIII (1964) 191-210. | MR 202237 | Zbl 0129.32301

[11] J. Geffroy, S. Girard and P. Jacob, Asymptotic normality of the L1 −error of a boundary estimator. Nonparametr. Stat. 18 (2006) 21-31. | MR 2214062 | Zbl 1096.62048

[12] S. Girard, A. Guillou and G. Stupfler, Frontier estimation with kernel regression on high order moments. J. Multivariate Anal. 116 (2013) 172-189. | MR 3049899 | Zbl 1277.62111

[13] S. Girard, A. Iouditski and A. Nazin, L1 −optimal nonparametric frontier estimation via linear programming. Autom. Remote Control 66 (2005) 2000-2018. | MR 2196469 | Zbl 1267.62048

[14] S. Girard and P. Jacob, Frontier estimation via kernel regression on high power-transformed data. J. Multivariate Anal. 99 (2008) 403-420. | MR 2396971 | Zbl 1206.62070

[15] S. Girard and P. Jacob, Frontier estimation with local polynomials and high power-transformed data. J. Multivariate Anal. 100 (2009) 1691-1705. | MR 2535380 | Zbl 1163.62030

[16] P. Hall, On estimating the endpoint of a distribution. Ann. Statist. 10 (1982) 556-568. | MR 653530 | Zbl 0489.62029

[17] W. Härdle, P. Janssen and R. Serfling, Strong uniform consistency rates for estimators of conditional functionals. Ann. Statist. 16 (1988) 1428-1449. | MR 964932 | Zbl 0672.62050

[18] W. Härdle and J.S. Marron, Optimal bandwidth selection in nonparametric regression function estimation. Ann. Statist. 13 (1985) 1465-1481. | MR 811503 | Zbl 0594.62043

[19] W. Härdle, B.U. Park and A. Tsybakov, Estimation of non-sharp support boundaries. J. Multivariate Anal. 55 (1995) 205-218. | MR 1370400 | Zbl 0863.62030

[20] W. Hoeffding, Probability inequalities for sums of bounded random variables. J. Amer. Statist. Assoc. 58 (1963) 13-30. | MR 144363 | Zbl 0127.10602

[21] P. Jacob and C. Suquet, Estimating the edge of a Poisson process by orthogonal series. J. Statist. Plann. Inference 46 (1995) 215-234. | MR 1354088 | Zbl 0834.62075

[22] A. Korostelev, L. Simar and A. Tsybakov, Efficient estimation of monotone boundaries. Ann. Statist. 23 (1995) 476-489. | MR 1332577 | Zbl 0829.62043

[23] M. Lemdani, E. Ould-Saïd and N. Poulin, Asymptotic properties of a conditional quantile estimator with randomly truncated data. J. Multivariate Anal. 100 (2009) 546-559. | MR 2483437 | Zbl 1154.62027

[24] Y.P. Mack and B.W. Silverman, Weak and strong uniform consistency of kernel regression estimates. Z. Wahrscheinlichkeitstheorie verw. Gebiete 61 (1982) 405-415. | MR 679685 | Zbl 0495.62046

[25] E.A. Nadaraya, On non-parametric estimates of density functions and regression curves. Theory Probab. Appl. 10 (1965) 186-190. | MR 172400 | Zbl 0134.36302

[26] E. Parzen, On estimation of a probability density function and mode. Ann. Math. Statist. 33 (1962) 1065-1076. | MR 143282 | Zbl 0116.11302

[27] M. Rosenblatt, Remarks on some nonparametric estimates of a density function. Ann. Math. Statist. 27 (1956) 832-837. | MR 79873 | Zbl 0073.14602

[28] B.W. Silverman, Weak and strong uniform consistency of the kernel estimate of a density and its derivatives. Ann. Statist. 6 (1978) 177-184. | MR 471166 | Zbl 0376.62024

[29] W. Stute, A law of the iterated logarithm for kernel density estimators. Ann. Probab. 10 (1982) 414-422. | MR 647513 | Zbl 0493.62040